Review Articles

Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN): an update

O. Mogole, N. Schellack, M. H. Motswaledi
South African Family Practice | Vol 58, No 5 : September/October| a4570 | DOI: https://doi.org/10.4102/safp.v58i5.4570 | © 2016 N. Schellack | This work is licensed under CC Attribution 4.0
Submitted: 21 September 2016 | Published: 02 November 2016

About the author(s)

O. Mogole, Department of Pharmacy, Faculty of Health Sciences, Sefako Makgatho Health Sciences University, South Africa
N. Schellack, Department of Pharmacy, Faculty of Health Sciences, Sefako Makgatho Health Sciences University, South Africa
M. H. Motswaledi, Department of Dermatology, Faculty of Medicine, Sefako Makgatho Health Sciences University, South Africa

Full Text:

PDF (82KB)

Abstract

Stevens-Johnson syndrome (SJS) is a form of toxic epidermal necrolysis (TEN) a rare but life-threatening hypersensitivity reactions that affect the skin and mucous membranes. The most common triggers are drugs, but they can also be triggered by infections. Granulysin has been recently identified as the major molecule responsible for the widespread keratinocyte necrosis. Early identification and removal of causative agent is crucial in preventing progression of condition and reducing patient mortality. Supportive care is often recommended over immunomodulating treatments as it helps improve patient outcome.


Keywords

Steven-Johnsons syndrome (SJS); toxic epidermal necrolysis (TEN); granulysin; supportive care; hypersensitivity; immunomodulating

Metrics

Total abstract views: 2020
Total article views: 905


Crossref Citations

No related citations found.